Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Sweating of face and palms,rapid heart rate?

Last sunday when driving my car ,i had sweating of face and palms.My heart was beating rapidly.I parked and drank water and try to remain calm.But heart continues to beat fast.Called my friend to take me home...rested and in evening went to urgent care facility.They took ECG/blood test and the result is normal.No medication prescribed. I had a similar episode last november 2006.I consulted cardiologist and he says its panic attack.No medication. Does it comes on and off like this ?.OR should i go for getting CT scan done for stroke or is it because of hyperthyroid(blood test is normal).Iam male of 33 years old with family. My PCP is asking to take beta blocker (TOPOROL-XL) for life. Any suggesstions
Fri, 11 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Lab Tests ,  
  User's Response
's  Response
Why are they wanting to give you meds when they have no diagnosis. I have had panic attacks like that and they do come on out of nowhere. frightning... I suggest second opinion. and why for life...? what arent they telling you? Go for nice long walks in the eve. get more sleep. and try to relax something is bothering you wheather you realize it or not. I would ask for a MRI if you are that concerned just for peace of mind. I hope you feel better.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was at work day before yesterday and my heart started racing and pounding so hard in my chest I couldn t catch my breath. My face turned beat red and hot, even though I was in a 34 degree room, and started pouring sweat. I have always had a faster heart rate, resting around 102. Could that be a heart problem? There is heart disease in my family, my mother namely

doctor1 MD

Hi I am 31 year old male. Few days back just 5 mins after waking up in the morning I started feeling uncomfortable. I immediately occupied a seat near my washroom and held my wife s hand. At this movement I was feeling as I would fall. Just few seconds later, I started losing my vision and fell on the floor. I lost control over my body, I could very slowly hear screams of my father and wife. They were rubbing my hands. My face was wet with cold sweats and my wife later told that my nose was as cold as ice. Within 1 minute I gained back my conscious and passed some gas. Same day, I got myself completely checked through a gastroertologist and heart specialist and a neuro. All indicate that it was a vasovagal syncope. My all reports included stress echo, egg were fine. Just that my heart beat rate was 55 beats per minute. Doctor prescribed me 1 metaprolol a day. A week later, I am again going through same uneasiness but this time quite often. Pls advise what is it I am going through and what should I do next.

doctor1 MD

I am a 24 and a half year old white female with 3 children ages 4 and under. My heart rate is normally on the higher side when I am pregnant and that s pretty much the only time I ever check it. But I ve been checking it a lot the past few days and every time it s been between 101-109bpm. Even after just waking up after sleeping. Sometimes I do feel like my heart is racing. Is this something I should get checked out by a doctor?

Recent questions on  Beta blocker

doctor1 MD

I take Venlafaxine (300mg), Atenolol (50mg), and Mobic (15mg) daily. I have been taking the Venlafaxine and Atenolol for months, and the Mobic for 2 weeks. I notice no interaction problems, but dugs.com says that Venlafaxine and Mobic can cause upper GI bleeding and Atenol and Mobic cause increased potassium levels. I take Atenolol primarily as a headache deterrent. I used to get headaches almost daily, but none since I started taking it. The Mobic is for my back (a pinched nerve) and so far Mobic has worked great for that.

doctor1 MD

can I drink alcohol while taking metoprolol with a diuretic?. The information I got with medication said not to drink alcohol while taking this med. I have been taking regular metoprolol for approx 3 years (for heart "skipping") , doctor added diuretic for mild hypertension (130-135 over 82 bp) I am 55 yo female approx 5'5" 190 lbs, in good health

doctor1 MD

My mum (79) demanded that she come off bisoprolol after taking for 3 years, as she felt she should not have been on it. The doctor agreed and she is now suffering with increased heart rate (120bpm) at times, but wont see a doctor. She suffers generally with her nerves and feels that going back on the bisoprolol again will calm her down. Is she just panicing or will the panic attack be because of coming off the bisoprolol? She also came off bumetanide at the same time, for the same reason (ie she felt she should never have been put on those tablets)

doctor1 MD

A 5 6 , 210 lb., 64-year-old male business executive had a physical exam prior to his retirement from corporate work. His blood pressure was 180/115 on three separate days. Further examination showed normal to low plasma renin activity, elevated total peripheral resistance (TPR), cardiac output (CO) of 7.2 L/min, x-ray evidence of left ventricular hypertrophy, retinal hemorrhages, and mild polyuria. Recommended therapy was weight reduction to his ideal level, a low-salt diet (

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...